Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On congruence properties of $p(n,m)$

Author: Brandt Kronholm
Journal: Proc. Amer. Math. Soc. 133 (2005), 2891-2895
MSC (2000): Primary 05A17, 11P83
Published electronically: April 25, 2005
MathSciNet review: 2159766
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the late 19th century, Sylvester and Cayley investigated the properties of the partition function $p(n,m)$. This function enumerates the partitions of a non-negative integer $n$ into exactly $m$ parts. Here we investigate the congruence properties of such functions and we obtain several infinite classes of Ramanujan-type congruences.

References [Enhancements On Off] (What's this?)

  • 1. George E. Andrews, Partitions: at the interface of 𝑞-series and modular forms, Ramanujan J. 7 (2003), no. 1-3, 385–400. Rankin memorial issues. MR 2035813, 10.1023/A:1026224002193
  • 2. A. O. L. Atkin, Proof of a conjecture of Ramanujan, Glasgow Math. J. 8 (1967), 14–32. MR 0205958
  • 3. H. Gupta, E. E. Gwyther and J. C. P. Miller, Tables of Partitions, Royal Soc. Math. Tables, Vol. 4, Cambridge University Press, Cambridge, 1958.
  • 4. Ken Ono, Distribution of the partition function modulo 𝑚, Ann. of Math. (2) 151 (2000), no. 1, 293–307. MR 1745012, 10.2307/121118
  • 5. S. Ramanujan, Collected Papers, Cambridge University Press, London, 1927; reprinted: A. M. S. Chelsea, 2000 with new preface and extensive commentary by B. Berndt.
  • 6. G. N. Watson, Ramanujan's Vermutung über Zerfällungsanzahlen, J. reine und angew. Math 179 (1938), 97-128.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 05A17, 11P83

Retrieve articles in all journals with MSC (2000): 05A17, 11P83

Additional Information

Brandt Kronholm
Affiliation: Department of Mathematics, Penn State University, University Park, Pennsylvania 16802
Address at time of publication: Department of Mathematics, University at Albany, Albany, New York 12222

Keywords: Partition, congruence, generating function, Ramanujan
Received by editor(s): June 9, 2004
Published electronically: April 25, 2005
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.